Iowa, 2008Tornadoes and Damaging Winds in Iowa, April 10, 2008
April 10, 2008 · NWS DVN · 11 events in 5 counties and zones
Heavy rain-producing thunderstorms moved across Northeast Missouri, Eastern Iowa, and west central & northwest Illinois during the late afternoon and evening hours of April 10th. Some of the storms produced tornadoes ranging in intensity from EF0 to EF2.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $380,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain-producing thunderstorms moved across Northeast Missouri, Eastern Iowa, and west central & northwest Illinois during the late afternoon and evening hours of April 10th. Some of the storms produced tornadoes ranging in intensity from EF0 to EF2.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 10, 2:35 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 10, 2:35 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED TO DROP WIND ADVISORY...
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT THU APR 10 2008
.SYNOPSIS...
AN INTENSE SPRING STORM SYSTEM WILL SLOWLY MOVE THROUGH THE REGION
TONIGHT THROUGH FRIDAY NIGHT. THIS STORM SYSTEM WILL BRING
ADDITIONAL RAINFALL TO THE AREA. COLD AIR MOVING IN ON THE BACK SIDE
OF THE STORM SYSTEM WILL KEEP TEMPERATURES WELL BELOW NORMAL FOR THE
WEEKEND ALONG WITH THE POTENTIAL FOR SOME SNOWFALL LATE FRIDAY NIGHT
INTO SATURDAY NIGHT. A CHANGE IN THE FLOW ALOFT WILL ALLOW
TEMPERATURES TO MODERATE TO AND THEN ABOVE NORMAL NEXT WEEK.
&&
.SHORT TERM...
WIDESPREAD HEAVY RAINFALL HAS NOW PUSHED NORTH OF THE CWFA WITH
RADAR RETURNS SHOWING -RA OR DRIZZLE BREAKING OUT. NEXT CHANCE FOR
PRECIP TO BE LATE AFTERNOON/EVENING WITH CONVECTION DEVELOPING IN
THE DRY SLOT AND MOVING RAPIDLY NORTHEAST. IF SEVERE STORMS WOULD
OCCUR...THE TIME FRAME OF 22Z-03Z WOULD BE MOST LIKELY. RUC SHOWS A
RESPECTABLE DRY SLOT MOVING IN LATE THIS EVENING AND OVERNIGHT. THUS
HAVE GONE WITH LOWER POPS BUT WOULD NOT BE SURPRISED IF THE SECOND
HALF OF TONIGHT STAYS DRY.
AS FOR THE CURRENT HEADLINES FOR WIND...WILL AWAIT THE 20Z OBS TO
ARRIVE BUT CURRENT INDICATIONS SUGGEST THAT IT WILL BE CANCELLED
WITH THE AFTERNOON PACKAGE. WILL ALSO KEEP THE FLASH FLOOD WATCH
GOING WITH CONVECTION CURRENTLY TAKING OFF IN NW AND CENTRAL MO.
THIS WILL PUSH NE ACROSS THE AREA THIS EVENING CONTINUING THE
POTENTIAL FOR POCKETS OF HEAVY RAIN.
WRAP AROUND CLOUDS TO MOVE BACK IN ON FRIDAY WHICH SHOULD ALLOW
SCATTERED SHOWERS TO MOVE BACK IN ACROSS THE AREA. TEMPERATURES THE
NEXT 36 HOURS WILL BE TRICKY. THE MAX TEMPERATURE FOR TODAY SHOULD
OCCUR 00-02Z WITH THE MIN RIGHT AROUND 12Z FRIDAY. FRIDAY MAX
TEMPERATURES SHOULD OCCUR BY 15Z WITH TEMPERATURES SLOWLY FALLING
THE REMAINDER OF THE DAY. ...08...
.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
VERTICALLY STACKED SYSTEM IS PROGGED OVER CENTRAL WI BY 00Z SATURDAY.
COLD AIR WILL BE WRAPPING SOUTH AROUND THE LOW INTO IA CREATING A
THERMAL PROFILE FAVORABLE FOR -SN OVER THE WRN THIRD OF THE CWFA
FRIDAY NIGHT. TEMPS ARE MARGINAL NEAR AND EAST OF THE MS AT LEAST
FRIDAY EVENING AND WILL GO WITH RN/SN WORDING THERE. BUT
AFTER...06Z SATURDAY THE COLDER TEMPS PUSH EAST SUPPORTING THE
MENTION OF -SN OVER THE ENTIRE AREA. FOR THE MOST PART FORCING WILL
BE WEAK BUT AIRMASS WILL BE NEARLY SATURATED SUGGESTING LIGHT PCPN
AMOUNTS AND LITTLE IF ANY SNOW ACCUMULATIONS. THE EXCEPTION MAY BE
THE FAR WEST LATE FRIDAY NIGHT WHERE THE GFS WAS SHOWS A SWATH OF
HIGHER QPF AMOUNTS...AS A VORT DROPS SOUTH THROUGH CENTRAL IA AND
ALSO IN AN AREA OF STEEPER MID LEVEL LAPSE RATES. WITH DEEP
CYCLONIC FLOW AND COLD TEMPS OVER THE AREA WE SHOULD CONTINUE TO SEE
SNSH THROUGH SATURDAY NIGHT. BY SUNDAY THE SYSTEM SHOULD BE FAR
ENUF EAST TO KEEP FCST DRY INTO MONDAY. TEMPS WILL REMAIN WELL
BELOW NORMAL OVER THE WEEKEND WITH UPPER 20S AND LOW 30S FOR MINS
AND HIGHS IN THE UPPER 30S AND LOW 40S SATURDAY AND IN THE 40S FOR
SUNDAY. BY MONDAY MORNING CLEAR SKIES SHOULD BE OVER THE AREA WITH
A SURFACE RIDGE JUST WEST OF THE AREA PROVIDING GOOD RADIATIONAL
COOLING FOR LOWS IN THE 20S TO AROUND 30. LOOKS LIKE RIDGE WILL BE
SLOW TO DEPART THE AREA MONDAY...SO TEMPS WILL NOT REBOUND AS MUCH
AS PREVIOUSLY EXPECTED...BUT STILL SHOULD REACH THE 50S FOR MOST
AREAS.
MONDAY NIGHT THROUGH WEDNESDAY...THE LONG RANGE MODELS CONTINUE TO
SHOW A HIGHLY AMPLIFIED PATTERN FOR THE BEGINNING OF THE WEEK. S/W
ENERGY MOVING OUT OF THE PACIFIC NW IS PROGGED TO FLATTEN THE
PLAINS/CENTRAL CANADIAN RIDGE TUESDAY INTO THURSDAY. THE S/W WILL
SEND A COLD FRONT THROUGH THE NRN PLAINS WITH THE MODELS INDICATING
THE FRONT WILL STALL/WASH OUT AS IT REACHES THE MID MS VALLEY. DRY
WEATHER IS EXPECTED TUESDAY AND WEDNESDAY WITH UPPER RIDGE OVER THE
AREA. DEVELOPING SLWY SURFACE FLOW AHEAD OF THE FRONT SHOULD BRING
NEAR NORMAL TEMPS TO THE REGION TUESDAY AND WEDNESDAY. THE FRONT IS
PROGGED TO STALL NEAR OR OVER THE NRN CWA WEDNESDAY... SO THERE IS
POTENTIAL FOR SOME SHRA. HOWEVER...THE SWLY FLOW SOUTH OF THE
BOUNDARY SUGGESTS LIMITED MOISTURE AND WOULD EXPECT SATURATION/PCPN
TO OCCUR WELL NORTH OF THE SURFACE BOUNDARY. SO WILL KEEP THE FCST
DRY. ...DLF...
&&
.AVIATION...
STRONG GRADIENT WINDS LATE THIS MORNING AND AFTERNOON SHOULD
DECREASE AFTER 21Z FOR KCID/KDBQ/KMLI. CIGS OF 1-2KFT SHOULD SLOWLY
IMPROVE TO AT LEAST 2KFT BY EARLY EVENING FOR KMLI/KBRL. TSRA THREAT
FOR ALL TAF SITES 22Z-03Z WITH KMLI/KBRL HAVING THE BEST CHANCES FOR
A TSRA. CIGS BLO 1KFT SHOULD MOVE BACK IN LATER TONIGHT BUT MAY HOLD
OFF UNTIL AFTER SUNRISE FRIDAY. VSBYS SHOULD MAINLY 3-5SM TONIGHT
AND FRIDAY BUT MAY DROP TO 1SM BRIEFLY IN TSRA LATE THIS AFTERNOON
AND EVENING. ...08...
&&
.HYDROLOGY...
GOING RIVER FORECASTS ARE LOWER CONFIDENCE THAN NORMAL SINCE THEY
ARE DRIVEN NEARLY ENTIRELY BY QPF. SNOW MELT IS A NEGLIGIBLE FACTOR.
HEAVY RAINFALL HAS LED...OR WILL LEAD...TO SIGNIFICANT RISES ON AREA
RIVERS. PRELIM INDICATIONS ARE THAT THE 06Z-18Z OBSERVED RAINFALL
TODAY WAS CLOSE TO THE QPF...POSSIBLY HIGHER IN SOME AREAS. ONE WILD
CARD IS THE WIND...WHICH HAS BEEN SO HIGH TODAY THAT IT MAY HAVE LED
TO UNDER-CATCH IN THE AUTOMATED GAUGES. THE END RESULT IS THAT THE
ACTUAL RAINFALL MAY BE SLIGHTLY HIGHER THAN THE OBSERVED AMOUNTS.
LOOKING TO THE FUTURE...THE 18Z-12Z QPF IS LOWER THAN INITIALLY
EXPECTED. THIS IS DUE TO THE EXPECTED CONVECTIVE NATURE OF THE
PRECIPITATION...WHICH WOULD REDUCE THE WIDESPREAD AREAL COVERAGE OF
RAINFALL. THUS...PRELIM INDICATIONS ARE THAT THE UPDATED RIVER
FORECASTS LATER TODAY AND TONIGHT WILL BE ADJUSTED DOWNWARD. WILL
HAVE TO CONTINUE MONITORING RIVER AND PRECIP TRENDS THOUGH.
..JAZ..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CEDAR-CLINTON-DES
MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.
&&
08/DLF/JAZHazardous weather outlook, Apr 10, 11:20 AM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1220 PM CDT THU APR 10 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110900-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1220 PM CDT THU APR 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE OUTLOOK AREA
TODAY AND TONIGHT. TOTAL RAIN FALL FROM TODAY AND TONIGHT COULD
AMOUNT TO 1 TO 2 INCHES.
WIDESPREAD RAIN WITH PERIODS OF HEAVY RAIN WILL GRADUALLY END THIS
AFTERNOON FROM SOUTHWEST TO NORTHEAST. SCATTERED THUNDERSTORMS ARE
THEN EXPECTED TO DEVELOP OVER THE AREA DURING THE LATE AFTERNOON AND
CONTINUE INTO THE EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE ENTIRE AREA LATE THIS AFTERNOON AND THIS
EVENING. THE MAIN SEVERE THREAT WILL BE LARGE HAIL WITH A LOWER
THREAT OF DAMAGING THUNDERSTORMS WINDS. THERE IS ALSO A LOW RISK OF
TORNADOES ALONG AND SOUTH OF HIGHWAY 34...NEAR A WARM FRONT THAT IS
FORECAST TO MOVE NORTH INTO THE AREA THIS EVENING.
STRONG EAST WINDS WILL ALSO BUFFET THE AREA THIS AFTERNOON. A WIND
ADVISORY IS IN EFFECT UNTIL 4 PM FOR AREAS ALONG AND NORTH OF
INTERSTATE 80. EAST WINDS AROUND 30 MPH WILL GUST AT TIMES TO
AROUND 50 MPH. SOUTH OF THE INTERSTATE WINDS OF 20 TO 30 MPH WITH
GUSTS AROUND 40 MPH WILL OCCUR.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
COLDER AIR WILL SPILL INTO THE AREA FRIDAY NIGHT INTO SATURDAY WITH
PRECIPITATION CHANGING FROM RAIN SHOWERS TO SNOW SHOWERS. THERE IS
THE POTENTIAL FOR LIGHT SNOW ACCUMULATIONS...ESPECIALLY NORTHWEST OF
A LINE FROM IOWA CITY TO DUBUQUE LATE FRIDAY NIGHT AND SATURDAY
MORNING.
MANY AREA RIVERS...INCLUDING THE MISSISSIPPI RIVER AND ITS
TRIBUTARIES...ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE NEXT FEW
DAYS. FLOODING IS POSSIBLE IN SOME LOCATIONS. PLEASE NOTE THAT OUR
RIVER FORECASTS ARE BEING AFFECTED GREATLY BY FORECAST RAINFALL
AMOUNTS OF 1 TO 2 INCHES. IF THE ACTUAL RAINFALL DIFFERS FROM THE
FORECAST RAINFALL...THEN THE RIVERS MAY RESPOND DIFFERENTLY THAN
WHAT THE FORECASTS INDICATE. PLEASE SEE OUR LATEST FLOOD WARNINGS
AND STATEMENTS FOR THE LATEST INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT.
RAINFALL REPORTS OVER 1 INCH WOULD BE APPRECIATED.
ERVIN/SHEETS/JAZ/DLF
In the hours before
Local storm report, Apr 10, 1:29 PM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
229 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG LONG GROVE 41.69N 90.58W
04/10/2008 SCOTT IA UNKNOWN
FLAG POLE BLOWN OVER. A FEW LIMBS DOWN. UNKNOWN SIZE.
DELAYED REPORT.
&&
JH2Local storm report, Apr 10, 2:41 PM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
341 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HEAVY RAIN PORT BYRON 41.62N 90.32W
04/10/2008 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
SINCE 7 AM. DELAYED REPORT.
&&Local storm report, Apr 10, 4:12 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
512 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM NON-TSTM WND GST 3 NNE STOCKTON 42.36N 89.98W
04/10/2008 E46.00 MPH JO DAVIESS IL CO-OP OBSERVER
WIND GUST TO 46 MPH
0510 PM HEAVY RAIN 3 NNE STOCKTON 42.36N 89.98W
04/10/2008 M0.76 INCH JO DAVIESS IL CO-OP OBSERVER
&&
DUBBERKESpecial weather statement, Apr 10, 4:30 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 PM CDT THU APR 10 2008
IAZ087-088-098-099-ILZ034-035-MOZ009-010-110000-
CLARK MO-HANCOCK IL-HENRY IA-JEFFERSON IA-LEE IA-MCDONOUGH IL-
SCOTLAND MO-VAN BUREN IA-
530 PM CDT THU APR 10 2008
...STRONG TO POSSIBLY SEVERE THUNDERSTORMS POSSIBLE THROUGH 7 PM...
A BROAD AREA OF THUNDERSTORMS IN SOUTH CENTRAL IOWA AND NORTH CENTRAL
MISSOURI WILL MOVE INTO THE REGION BETWEEN 530 AND 7 PM. THE STRONGEST
STORMS HAVE A HISTORY OF LARGE HAIL UP TO THE SIZE OF QUARTER WITH A
COUPLE BRIEF TORNADOES REPORTED THE PAST HOUR IN SOUTH CENTRAL IOWA
IN APPANOOSE COUNTY IOWA. THESE STORMS WILL BE CAPABLE OF HAIL THE SIZE
OF QUARTERS WITH POSSIBLY A BRIEF TORNADO THROUGH 7 PM.
NICHOLS
Local storm report, Apr 10, 4:57 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
557 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FUNNEL CLOUD MEMPHIS 40.46N 92.17W
04/10/2008 SCOTLAND MO TRAINED SPOTTER
FUNNEL CLOUD ALONG HIGHWAY 15 HEADED TOWARD MILTON.
FUNNEL CLOUD HAS SINCE DISSIPATED.
&&
MIKEMLocal storm report, Apr 10, 5:16 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 1 SE LEBANON 40.72N 92.07W
04/10/2008 VAN BUREN IA LAW ENFORCEMENT
&&
DUBBERKEEvent by event
6 thunderstorm wind, 4 tornado, 1 funnel cloud. Local standard time, as filed.
Tornado, Van Buren
- When
- April 10, 5:16 PM CST to 5:19 PM CST
- Where
- Van Buren County, 1.05 mi SE of Lebanon to 1.18 mi NNE of Lebanon
- Rating
- EF2
- Path length
- 1.83 mi
- Path width
- 220 yd
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.720, -92.065
An EF2 tornado moved northeast from just southeast of Lebanon to just northeast of Lebanon during the early evening of April 10th. A wine shed and mobile home were destroyed. The top was ripped off of a silo and the second story of a winery was damaged. A house sustained minor structural damage and several large trees were topped off.
Thunderstorm Wind, Keokuk
- When
- April 10, 5:22 PM CST
- Where
- Keokuk County, 3.32 mi NW of Sigourney
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Public
- Coordinates
- 41.360, -92.250
A roof was blown off a garage and another outbuilding.
Tornado, Van Buren
- When
- April 10, 5:25 PM CST to 5:32 PM CST
- Where
- Van Buren County, 2.67 mi ENE of Utica to 1.36 mi NW of Stockport
- Rating
- EF1
- Path length
- 5.29 mi
- Path width
- 50 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.815, -91.873
An EF1 tornado moved northeast from about 2 miles west of Utica to 2 miles north of Stockport. The roof of a barn was ripped off and a shed was blown off its foundation. Some trees were also damaged and a utility pole was blown over onto a car. Time estimated.
Thunderstorm Wind, Jefferson
- When
- April 10, 5:25 PM CST
- Where
- Jefferson County, 0.82 mi NNW of Fairfield to 0.86 mi NNE of Fairfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.010, -91.989
Thunderstorm winds estimated to be 70 mph damaged some buildings in the vicinity of 8th St. and W Depot Ave. near the BNSF railroad tracks in Fairfield and ripped the roof off the Dexter-Apache Holdings Inc. building on Grimes Ave. The railroad crossing assembly was also ripped off.
Thunderstorm Wind, Jefferson
- When
- April 10, 5:25 PM CST
- Where
- Jefferson County, 0.86 mi NNE of Fairfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 41.011, -91.973
Wind gusts in Fairfield were estimated to be 60 mph.
Thunderstorm Wind, Keokuk
- When
- April 10, 5:30 PM CST
- Where
- Keokuk County, 0.33 mi SW of Martinsburg to 1.15 mi ENE of Hedrick
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 41.177, -92.255
Four power poles were snapped between Martinsburg and Hedrick on Highway 149. Delayed report.
Funnel Cloud, Iowa
- When
- April 10, 5:50 PM CST
- Where
- Iowa County, 2.18 mi WNW of Genoa Bluff
- Reported by
- Law Enforcement
- Coordinates
- 41.690, -92.190
A funnel cloud was spotted south of Interstate 80 near Ladora, where additional rotation in the clouds was observed.
Thunderstorm Wind, Keokuk
- When
- April 10, 6:00 PM CST
- Where
- Keokuk County, 2.08 mi NW of Sigourney
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 41.350, -92.230
A shed collapsed due to straight line winds estimated to be 60 mph near Sigourney. Delayed report.
Tornado, Keokuk
- When
- April 10, 6:03 PM CST to 6:08 PM CST
- Where
- Keokuk County, 1.82 mi NNE of South English to 1.91 mi SE of North English
- Rating
- EF0
- Path length
- 1.83 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.473, -92.063
An EF0 tornado moved northeast for about 2 miles just northeast of South English. Some shingles were blown off a few houses, some outbuildings and a machine shed were damaged or destroyed, and some trees were blown down.
Tornado, Keokuk
- When
- April 10, 6:05 PM CST
- Where
- Keokuk County, 1.54 mi ENE of Talleyrand
- Rating
- EF0
- Path length
- 0.01 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.312, -91.955
Law enforcement reported a tornado on the ground 4 miles south of Keota.
Thunderstorm Wind, Jones
- When
- April 10, 8:15 PM CST
- Where
- Jones County, 0.86 mi NE of Monticello
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 42.240, -91.190
Winds estimated to be 60 mph blew a power pole over slightly and downed some power lines. Time estimated.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Texas, April 10, 20081 injured · $1.3 million · EF2 · 15 events
- Flooding in Arkansas, April 10 to 19, 2008$9.1 million · 16 events
- Tornadoes and Hail in Iowa, April 10, 2008$583,000 · EF1 · 23 events
- Tornadoes and Damaging Wind in Illinois, April 10, 2008$150,000 · EF1 · 4 events
- Flooding in Missouri, April 10 to 11, 2008$75,000 · 7 events
- High Wind in Iowa, April 10, 2008$72,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 10, 2008$1,000 · 1 in hail · 40 events
- Flash Flooding and Hail in Tennessee, April 10 to 11, 2008$40,000 · 1.5 in hail · 11 events
- Flash Flood and Flooding in Missouri, April 10 to 15, 2008$50,000 · 4 events
- Flash Flooding and Hail in Arkansas, April 10, 2008$33,000 · 0.88 in hail · 6 events
- Flash Flooding and Hail in Missouri, April 10, 2008$19,000 · 1 in hail · 15 events
- Winter Storm in Nebraska, April 10 to 11, 200827 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 97231, 97369, 97239, 97250, 97259, 97275, 97282, 97284, 97291, 97694, 97306.